Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 141, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 21, 2019, 12:14 AM CDT for Barry County, McDonald County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 12:14 AM CDT (05:14 UTC)
- Expired
- May 21, 2019, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 819 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:45 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 20, 6:45 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
645 PM CDT Mon May 20 2019
.SHORT TERM...(This evening through Tuesday)
Issued at 321 PM CDT Mon May 20 2019
All modes of severe weather and flooding are expected this evening
into tonight. A warm front has pushed into the southern portions
of the area this afternoon and is expected to make little
northward progress through this evening and early tonight. Along
and south of that front, storms will try to become surface based
with all modes of severe weather possible. Strongest storms will
be over southwest MO and extreme southeast KS where large hail to
2", damaging winds to 70 mph, and a few tornadoes will be
possible. This is very conditional on the evolution of upstream
convection, though, and will need to be watched closely. Flooding
will also be a significant concern over the southwester part of
the CWA as training convection and ample moisture coincide. A
Flash Flood Watch remains in effect.
A line of severe thunderstorms is then expected to move west to
east across the area on Tuesday, starting midday and going through
the evening. Strong winds and an isolated tornado will be the
primary threat with large hail also being possible. Additional
heavy rain, although brief given the speed of the line, will lead
to additional flooding where excessive rain falls into tonight.
.LONG TERM...(Tuesday Night through Monday)
Issued at 321 PM CDT Mon May 20 2019
No significant changes were made to the long term forecast.
Looking at above normal temperatures with highs in the 80s and
chances for showers and thunderstorms, mainly NW of I-44.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 639 PM CDT Mon May 20 2019
Occasional showers and thunderstorms will continue through much of
tonight, some strong to severe. A break in thunderstorms is
expected Tuesday morning before additional storms move west to
east through the area Tuesday afternoon and evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday evening for MOZ066-077>079-
088>090-093>095-101>104.
KS...Flash Flood Watch through Tuesday evening for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, May 20, 11:22 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1122 PM CDT Mon May 20 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1122 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Extreme flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms are expected to impact areas mainly along and west of Highway 65 overnight as an unstable airmass interacts with warm front moving northward across the region. The main threat will be large hail to the size of golf balls and damaging winds up to 70 mph. An isolated tornado will remain possible mainly along and south of Interstate 44. Moderate to heavy rainfall will bring the potential for flooding, mainly along and west of Highway 65 through tonight. Multiple rounds of storms are expected to occur with 1 to 4 inches of rain possible. Some localized rainfall amounts may exceed 5 inches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday another round of strong to severe storms will be possible across the entire region as a strong storm system approaches the area. All modes of severe weather will be possible. The potential for flooding will continue Tuesday, as additional moderate to heavy rainfall is expected. Intermittent storm activity is expected through the end of next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 20, 11:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM FLASH FLOOD 3 SW AIRPORT DRIVE 37.11N 94.54W
05/20/2019 JASPER MO LAW ENFORCEMENT
WATER RESCUE UNDERWAY AT W ZORA STREET AND
NORTH SCHIFFERDECKER AVENUE, 2 VEHICLES
SUBMERGED, BELIEVE 3 OCCUPANTS IN THE WATER,
CURRENTLY HAVE 2 RESCUE BOATS IN THE WATER.
&&
KPLocal storm report, May 20, 11:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 3 WSW MARCH 37.50N 93.14W
05/20/2019 DALLAS MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
WSW MARCH. ROOF BLOWN OFF A MILK BARN IN
THAT AREA.
&&
TEOLocal storm report, May 20, 11:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD FAIR GROVE 37.38N 93.15W
05/20/2019 GREENE MO EMERGENCY MNGR
REPORT OF DEBRIS IN ROADWAY WITH HIGH WATER
UP TO 10 INCHES OVER THE ROADWAY AT MAIN AND
SADDLECLUB IN FAIR GROVE.
&&
KPLocal storm report, May 20, 11:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG MONTREAL 37.97N 92.59W
05/20/2019 CAMDEN MO LAW ENFORCEMENT
REPORT OF A ROOF IN THE ROADWAY AT S HWY 7
AND HWY E IN MONTREAL.
&&
TEOLocal storm report, May 20, 11:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HEAVY RAIN 4 ENE POLK 37.76N 93.24W
05/20/2019 M3.45 INCH POLK MO AMATEUR RADIO
3.45 INCHES OF RAIN NOW IN NE POLK NEAR
RIMBY 5.5 MILES WEST OF LOUISBURG.
&&
TEOLocal storm report, May 21, 12:08 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST 5 SSE WILLARD 37.24N 93.39W
05/20/2019 M56 MPH GREENE MO ASOS
SGF ASOS REPORTED 56 MPH GUST.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 52 min |
| May 20, 7:42 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| May 20, 7:52 PM CDT | Tornado Warning | SGF | Polk | 23 min |
| May 20, 8:00 PM CDT | River Flood Warning | SGF | Cedar | 28 days |
| May 20, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 45 min |
| May 20, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 60 min |
| May 20, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Polk | 19 min |
| May 20, 8:18 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Vernon | 6 hr |
| May 20, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 63 min |
| May 20, 9:08 PM CDT | River Flood Warning | SGF | Pulaski | 58 hr |
| May 20, 9:14 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 46 min |
| May 20, 9:26 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| May 20, 9:31 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 59 min |
| May 20, 9:35 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 5 hr |
| May 20, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 65 min |
| May 20, 10:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk | 51 min |
| May 20, 10:14 PM CDT | Flash Flood Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 5 hr |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 40 min |
| May 20, 10:54 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Christian, Dallas, Greene, Hickory and 4 more | 4 hr |
| May 20, 11:01 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 44 min |
| May 20, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski, Texas, Wright | 35 min |
| May 20, 11:37 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone and 1 more | 3 hr |
| May 20, 11:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Texas, Wright | 38 min |
| May 21, 12:04 AM CDT | Flash Flood Warning | SGF | Camden, Christian, Dallas, Douglas, Laclede, Pulaski and 3 more | 3 hr |
| May 21, 12:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas, Wright | 62 min |
| May 21, 1:11 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 2 hr |
| May 21, 1:53 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 3 more | 33 hr |
| May 21, 2:21 AM CDT | Flash Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 4 more | 4 hr |
| May 21, 2:45 AM CDT | Tornado Warning | SGF | Howell, Ozark | 20 min |
| May 21, 2:50 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone and 1 more | 32 hr |
| May 21, 3:18 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Christian, Dallas, Greene, Hickory and 3 more | 17 hr |
| May 21, 3:25 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Douglas, Laclede, Phelps, Pulaski and 4 more | 10 hr |
| May 21, 4:41 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| May 21, 4:46 AM CDT | River Flood Warning | SGF | Pulaski | 27 hr |
| May 21, 5:53 AM CDT | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 4 more | 29 hr |
| May 21, 7:37 AM CDT | River Flood Warning | SGF | Jasper, Newton | 67 hr |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 55 min |
| May 21, 9:34 AM CDT | River Flood Warning | SGF | McDonald | 48 hr |
| May 21, 9:54 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 21, 10:25 AM CDT | River Flood Warning | SGF | Shannon | 10 hr |
| May 21, 10:32 AM CDT | River Flood Warning | SGF | Stone | 53 hr |
| May 21, 10:43 AM CDT | Special Weather Statement | SGF | McDonald | 32 min |
| May 21, 11:25 AM CDT | Special Weather Statement | SGF | Barry | 35 min |
| May 21, 11:43 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 47 min |
| May 21, 12:05 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| May 21, 12:25 PM CDT | Special Weather Statement | SGF | Greene | 50 min |
| May 21, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 31 min |
| May 21, 1:06 PM CDT | Tornado Warning | SGF | Dallas, Greene, Webster | 24 min |
| May 21, 1:15 PM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| May 21, 1:20 PM CDT | Areal Flood Warning | SGF | Camden, Dent, Douglas, Laclede, Phelps, Pulaski and 4 more | 21 hr |
| May 21, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 38 min |
| May 21, 1:35 PM CDT | Tornado Warning | SGF | Stone | 25 min |
| May 21, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 33 min |
| May 21, 2:13 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Polk | 4 hr |
| May 21, 2:24 PM CDT | Special Weather Statement | SGF | Webster | 36 min |
| May 21, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 49 min |
| May 21, 2:44 PM CDT | Tornado Warning | SGF | Webster | 31 min |
| May 21, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 43 min |
| May 21, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 49 min |
| May 21, 3:02 PM CDT | Tornado Warning | SGF | Douglas, Wright | 28 min |
| May 21, 3:08 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 37 min |
| May 21, 3:18 PM CDT | Tornado Warning | SGF | Wright | 27 min |
| May 21, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 38 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 37 min |
| May 21, 3:25 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Webster | 4 hr |
| May 21, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 32 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 29 min |
| May 21, 3:38 PM CDT | Tornado Warning | SGF | Laclede, Texas, Wright | 37 min |
| May 21, 3:50 PM CDT | Tornado Warning | SGF | Howell, Ozark | 25 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 52 min |
| May 21, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 43 min |
| May 21, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 35 min |
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 43 min |
| May 21, 4:24 PM CDT | Tornado Warning | SGF | Dent, Phelps | 36 min |
| May 21, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Oregon, Shannon | 49 min |
| May 21, 5:33 PM CDT | Special Weather Statement | SGF | Oregon, Shannon | 27 min |
| May 20, 7:41 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 49 min |
| May 20, 7:48 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 57 min |
| May 20, 8:00 PM CDT | River Flood Warning | SGF | Bourbon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.